MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 25 INFLW/OUTFLW FORK SUCTN (3); ARTHROSCOPE

SMITH & NEPHEW, INC. DYONICS 25 INFLW/OUTFLW FORK SUCTN (3); ARTHROSCOPE
Model Number 7211006
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/23/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the surgery the dyonics 25 inflow was powered on without any fault.When the dyonics tubing cassette was connected, the fluid was opened to prime the tubing and the water started to gushing out of the cassette and there was an error stating " cassette error".The cassette was checked and it was noticed a leaking of water in the sensor region.No patient injuries or significant delay was reported.Competitor device was used to complete the surgery.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference case(b)(4).The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A relationship, if any, between the subject device and the reported event could not be determined.A review of the instructions for use found the following warnings and precautions related to the reported failure: improper cannula setting can lead to inaccurate pressure settings, pressure and flow rate fluctuations, and overpressurization of the joint.¿insert only empty tube set cassettes into the cassette slot.Tube sets under pressure from the irrigation bags can cause inaccurate pressure and flow rate readings or trigger error messages.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A review of risk management files found that the reported failure was documented appropriately.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
DYONICS 25 INFLW/OUTFLW FORK SUCTN (3)
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10704578
Report Number1643264-2020-01564
Device Sequence Number16873143
Product Code HRX
UDI-Device Identifier03596010543592
UDI-Public03596010543592
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K051326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7211006
Device Catalogue Number7211006
Device Lot Number50855348
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;